MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #:405138.Batch#:4123754.Verbatim: ahs mdip # 2527 resident was performing a spinal anesthetic on a patient in the holding area prior to surgery.When they removed the needle, they noticed the stilette was missing.Upon closer inspection, you could see that there was a metal stub at the base of the orange hub but the ~3inch long stilette was missing.A full search was performed and it was not located.A flat plate x-ray was performed and it was not seen on x-ray, nor was it seen on ct.At this point, patient was cleared for surgery and surgery proceeded, delayed from earlier.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event? none reported.Delayed surgery time.
 
Additional Manufacturer Narrative
Investigation results: two samples were received by our quality team for evaluation.Upon inspection, one needle met the expected specification characteristics, while the other had a broken/missing molded handle key and a broken handle off the stylet.The reported incident could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, the root cause could either be traced to manufacturing during assembly or during handling of the product.This incident has been added to our database of reported incidents.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SP S/SU 25GA TW 3-1/2IN WHITACRE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21421491
Report Number2618282-2025-00011
Device Sequence Number12703586
Product Code BSP
UDI-Device Identifier00382904051389
UDI-Public(01)00382904051389(11)240520(17)290430(10)4123754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405138
Device Lot Number4123754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown